Im scared about taking Reyataz.
Sep 12, 2008
Hi there, Thank you for answering my question.
Ive been hiv+ for about 16 yrs now...i am now 34 yrs of age..and other than getting MAC in 1999, Ive been pretty healthy.
I am currently on Sustiva and Kivexa. My viral load is undetectable and my cd4 is 1100. Very good numbers. Recently i have been complaining more about the adverse affects from sustiva (anxiety, depression, insomnia, irritablity, cloudy)...
So my doctor and I decided to try Reyataz and kivexa. With no boost. I am very confident that my numbers will remain the same and i will not need the norvir boost.
What i am concerned about is Reyataz being a Protease Inhibitor. Which has a possibily of causing lipodystropy. I am an actor and dancer and my look is very important to me and how i feel. My doctor has tried to reassure me that if i havent had any of these lipodystrophy symptoms yet..going on 16 yrs of being hiv and since 1999 on HAART...that i should be fine.
What are your thoughts? Im very scared.
Response from Dr. Henry
Unboosted atazanavir has had minimal impact on lipid levels and has not been linked to unusual rates of lipodystrophy. Our clinic has a large number of patients on either boosted or unboosted atazanavir for up to 3-5 years now and we are observing low rates of lipodystrophy overall (still happens but those regimens appear to compare favorably to other options including regimens with efavirenz). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Risk Of HIV Transmission From Condom Slipped
- How Long Do I Wait To Get Tested After Sex With A Prostitute?
- Herpes After Licking Genital Worried I Have HIV
- Penis Discharge After Deep Kissing Worried I Have HIV
- Swollen Lymph Nodes After Masturbation Worried I Have HIV
- How Do I Get Rid Of Genital Warts In The Mouth?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.